MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available.
 
Event or Problem Description
It was reported that the tip of the guidewire (subject device) was sheared off when crossing occlusion during manipulation of the wire attempting to cross thrombus, physician noticed that he had lost 1 to 1 torque response.Part of the guidewire (subject device) was left in the patient and stent placement was performed as a medical intervention.Patient status is stable.Nihss (national institutes of health stroke scale) pre procedure was 23 and post procedure was 7.The physician replaced it with a new device and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was noted to be kinked/bent at 57 centimeters (cm) from the tip of the proximal end.The guidewire ptfe (polytetrafluoroethylene) coating was noted to be damaged from the tip of the proximal end to 41cm.The guidewire was found to be broken/fractured roughly 206.8cm from the tip of the proximal end.The hydrophilic coating was hydrated and there were no anomalies noted.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the tip of the subject guidewire sheared off during the procedure and part of the guidewire was left in the patient.Stent placement was used as a medical intervention.Additional information provided by the customer indicated that there were no anomalies noted to the device during initial inspection and preparation, the device was prepared as per the dfu, the dispenser hoop was flushed and there was no resistance encountered when removing the guidewire from the dispenser hoop, the guidewire tip was shaped (small j), continuous flush was maintained for the duration of the procedure, the patient's anatomy was not overly tortuous, a non-stryker microcatheter and stryker catheter were used in the procedure with the subject device, friction/resistance was encountered in the heavily calcified vessels, and the issue occurred during manipulation of the wire when attempting to cross the thrombus and the physician noticed that 1 to 1 torque response was lost.During the visual inspection, the guidewire was noted to be kinked/bent at 57cm from the tip of the proximal end and the ptfe coating was noted to be damaged up to 41cm from the tip of the proximal end.The guidewire was found to be broken/fractured roughly 206.8cm from the tip of the proximal end and the distal fractured segment was not returned, confirming the reported event.No other anomalies were noted to the returned device.Based on the analysis and information provided, it is probable that the guidewire experienced high tension and/or torsion forces during manipulation of the wire through heavily calcified vessels while attempting to cross the occlusion, and this caused the wire to kink and fracture.An assignable cause of procedural factors will be assigned to the reported events and analyzed defects guidewire distal tip broken/fractured during use and un-retrieved device fragments as well as the analysed defect guidewire kinked/bent since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.The ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the analysed defect guidewire ptfe coating peeling since this defect is associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16391604
Report Number3012931345-2023-00024
Device Sequence Number5605287
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number0000141827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA MICROCATHETER (STRYKER); VELOCITY MICROCATHETER (PENUMBRA)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown